MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION CAPIOX FX05 OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO MEDICAL CORPORATION CAPIOX FX05 OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Gas Output Problem (1266)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: requested, unknown.A2: age: requested, unknown.A5: ethnicity: requested, unknown.A6: race: requested, unknown.D4: lot number: cx*fx05rea/ d4: udi: (b)(4).D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E2: health professional: unknown.E3: occupation: unknown.G4: pma/510(k): k130280.The actual sample was not returned to ashitaka factory.In this case, since the involved product/lot number was reported as fx05/220512, the involved product code was estimated to be "cx*fx05re" or "cx*fx05rea," and the investigation was carried out as follows.Review of the manufacturing record and the shipping inspection record of the actual sample found no anomaly.A search of the past complaint file found no other similar complaint regarding the involved product code/lot were not reported.Based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record.As for the cause of this incident, it was not possible to clarify it because the actual sample could not be confirmed, and detailed information was unknown.Relevant instructions for use (ifu) reference: "start gas supply with v/q=1, and fio2=100%, then make adjustments based on blood gas measurements." "measure blood gases and make necessary adjustments as follows.A.Control pao2 by changing concentration of oxygen in ventilating gas using gas blender.-to decrease pao2, decrease fio2.-to increase pao2, increase fio2.B.Control paco2 by changing the total gas flow.-to decrease paco2, increase total gas flow.-to increase paco2, decrease total gas flow." "upon patient rewarming, adjust o2 concentration, gas flow rate and blood flow rate by increasing them as needed based on an increasing in patient's metabolism.Failure to adjust the gas supply and the blood flow rate appropriately may cause insufficient o2 supply needed or the amount of the patient's gaseous metabolism." "a phenomenon called wet lung may occur when water condensation occurs inside fibers of microporous membrane oxygenators with blood flowing exterior to the fibers.This may occur when oxygenators are used for a longer period of time.If water condensation and/or a decrease in pao2 and/or an increase in paco2 is noted during extended oxygenator use, briefly increasing the gas flow rate may improve the performance.Increase gas flow rate, to 5 l/min for 10 seconds.Do not repeat this flushing technique, even if oxygenator performance is not improved." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that the capiox oxygenator involved had low oxygenation, the costumer verified all connections, and all was fine.There was no patient injury/medical or surgical intervention required.The procedure outcome was not reported.No health hazards were reported at the time the information was obtained.

Brand Name
CAPIOX FX05 OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key16831489
Report Number9681834-2023-00076
Device Sequence Number11226437
Product Code DTZ
UDI-Device Identifier04987350781758
UDI-Public04987350781758
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberN/A
Device Catalogue NumberCX*FX05RE
Device Lot Number220512
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Initial Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age3 YR
Patient SexMale
Patient Weight12 KG